MAUDE Adverse Event Report: MICROVENTION, INC. HEADWAY; CATHETER, INTRAVASCULAR, DIAGNOSTIC

MICROVENTION, INC. HEADWAY; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number MC162156S-AL
Medical Device Problem Codes Peeled/Delaminated (1454); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was stated to be available for return to the manufacturer for evaluation, but has not yet been returned despite attempts made.Additional due diligence attempts are ongoing.The alleged product issue/event as described could not be confirmed.If the device is received at a later date, an investigation will be performed and a supplemental mdr will be submitted.A search for non-conformance's associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.
 
Event or Problem Description
As reported: final coil implanted (optima helical 1.5x2 - is a -10 coil), felt a snag when removing delivery wire.When delivery wire removed some metal present in micro catheter hub plus proximal end of microcatheter.Under magnification has a coiled appearance however the actual coil used was implanted and detached successfully.Could be part of the microcatheter reinforcement wind or part of the coil delivery system? the patient was reported to be "well".
 
Additional Manufacturer Narrative
The investigation of the returned microcatheter found kinks at the distal end and a coil detached in the hub, which is consistent with the alleged product issue.However, the coil retrieved from the hub was found to be the distal end of a broken coil implant--not part of the microcatheter.An in-house coil system was inserted into the returned microcatheter but could not be advanced past the kinks, which is consistent with the reported resistance.The physical evaluation of the device could not identify the conditions or circumstances that led to the kinks, but the damage is consistent with the device experiencing forces exceeding its yield strength.
 
Event or Problem Description
No new information was reported.

Brand Name
HEADWAY
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key23764836
Report Number2032493-2025-90697
Device Sequence Number13183459
Product Code DQO
UDI-Device Identifier00842429117408
UDI-Public(01)00842429117408(11)250813(17)280731(10)0001220115
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K120917
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMC162156S-AL
Device Lot Number0001220115
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2025
Supplement Date Received by Manufacturer03/06/2026
Initial Report FDA Received Date12/09/2025
Supplement Report FDA Received Date03/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OPTIMA HELICAL 1.5X2.
Patient SexUnknown